# SDR OIO2002F00002

- Difficulty date: April 16, 2002
- Submitted: June 3, 2002
- Operation: Air carrier
- Aircraft: N138M
- Make and model: Amd FALCON50MYST
- Aircraft serial: 274
- Engine: Garrtt TFE7312B
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: 410965
- Part serial: MC16923
- Condition: Stiff
- Location: Starter Gen
- Part time: 252 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STARTER-GEN WAS TEMPORARILY REMOVED FROM SERVICE FOR A PRECAUTIONARY BEARING INSPECTION.  TSO OF STARTER-GEN WAS 252 HOURS.  NEW BEARINGS FROM MFG APPROVED DISTRIBUTOR WERE INSTALLED DURING OVERHAUL.  INSPECTION OF  SUBJECT BEARING FOUND IT STIFF TO ROTATE AND IT FELT VERY ROUGH WHEN ROTATED.  SEALS WERE REMOVED AND GREASE (WHITE COLOR) APPEARED NORMAL.  BEARING WAS STILL STIFF AND ROUGH TO ROTATE.  BEARING HAD NO RADIAL CLEARANCE, AND THE INNER RACE WAS OVERHEATING AS INDICATED BY LOCALIZED DARK PURPLE TO LIGHT BLUE COLOR.  THE ARMATURE SHAFT SHOWED NO SIGNS OF THE RACE SPINNING.  THE COLOR OF THE BEARING RETAINERS ALSO INDICATED OVERHEATING.  A NEW BEARING WAS INSTALLED AND THE PART WAS RETURNED TO SERVICE.
